MTOR inhibitors are widely used in many GU cancers and in kidney transplantations. mTOR inhibitors are known to cause proteinuria and many cases of biopsy proven FSGS, collapsing GN and TMA. There is always a risk of AIN with any drug. Of note, recently, in a manuscript in the Ann of Oncology, Izzedine et al present 4 cases of biopsy proven ATN from mTOR inhibitors.
A kidney biopsy showed acute tubular necrosis (ATN) with prominent tubular dysfunction. Withdrawal of the drug leads to a rapid recovery in two cases. However, a fixed renal dysfunction was noted in the other two cases, one of which will remained dialysis-dependent. Two cases used A TORC1/TORC2 inhibitor and one case of everolimus and one of temsirolimus.
A toxicity to watch out for all transplant and onco-nephrologists.
Friday, August 30, 2013
In the NEWS: mTOR inhibitors and ATN
Posted by Kenar D Jhaveri( kidney 007) at 6:19 AM
Subscribe to: Post Comments (Atom)
- ► 2022 (18)
- ► 2021 (36)
- ► 2020 (32)
- ► 2019 (42)
- ► 2018 (57)
- ► 2017 (52)
- ► 2016 (45)
- ► 2015 (63)
- ► 2014 (95)
- In the NEWS: mTOR inhibitors and ATN
- TOPIC DISCUSSION: Risk factors for UTI in Transpla...
- Dr. House, Sherlock Holmes and Medical Education
- Message from the NRAA regarding a medical director...
- Frail Renal Phenotype
- Coffee, tea, or soda: are they going to cause kidn...
- Consult Rounds: Psoriasis and kidney disease
- Concept map: C3 Glomerulopathy
- In the NEWS: How many dialysis patients do you have?
- Concept Map: Acute Kidney Injury in HIV
- Clinical Case 73: Answers and Summary
- IN THE NEWS: New NKF recommendations for screening
- Nephrology Crosswords: Onco-Nephrology: Chemothera...
- ▼ August (13)
- ► 2012 (201)
- ► 2011 (370)
- ► 2010 (461)
Post a Comment